February  2020, 3(1): 11-24. doi: 10.3934/mfc.2020002

Orbital stability of periodic traveling wave solutions to the coupled compound KdV and MKdV equations with two components

School of Mathematical Sciences, Qufu Normal University, Qufu, Shandong, China

* Corresponding author: Xiaoxiao Zheng

Received  December 2019 Published  February 2020

Fund Project: The first author is supported by the Natural Science Foundation of Shandong Province (No. ZR2018BA016), the second author is supported by the National Natural Science Foundation of China (No. 11801306)

In this article, the authors consider the orbital stability of periodic traveling wave solutions for the coupled compound KdV and MKdV equations with two components
$ \begin{equation*} \left\{ \begin{aligned} &u_{t}+vv_{x}+\beta u^{2}u_{x}+u_{xxx}-uu_{x} = 0, \ \ \beta>0, \\ &v_{t}+(uv)_{x}+2vv_{x} = 0, \end{aligned} \right. \end{equation*} $
Firstly, we show that there exist a smooth curve of positive traveling wave solutions of dnoidal type with a fixed fundamental period
$ L $
for the coupled compound KdV and MKdV equations. Then, combining the orbital stability theory presented by Grillakis et al., and detailed spectral analysis given by using Lamé equation and Floquet theory, we show that the dnoidal type periodic wave solution with period
$ L $
is orbitally stable. As the modulus of the Jacobian elliptic function
$ k\rightarrow 1 $
, we obtain the orbital stability results of solitary wave solution with zero asymptotic value for the coupled compound KdV and MKdV equations from our work. In addition, we also obtain the stability results for the coupled compound KdV and MKdV equations with the degenerate condition
$ v = 0 $
, called the compound KdV and MKdV equation.
Citation: Xiaoxiao Zheng, Hui Wu. Orbital stability of periodic traveling wave solutions to the coupled compound KdV and MKdV equations with two components. Mathematical Foundations of Computing, 2020, 3 (1) : 11-24. doi: 10.3934/mfc.2020002
References:
[1]

J. Angulo, Stability of cnoidal waves to Hirota-Satsuma systems, Matemática Contemporânea, 27 (2004), 189–223.  Google Scholar

[2]

J. Angulo, Stability of dnoidal waves to Hirota-Satsuma system, Differential Integral Equations, 18 (2005), 611-645.   Google Scholar

[3]

P. Byrd and M. Friedman, Handbook of Elliptic Integrals for Engineers and Scientists 2nd edn, New York: Springer, 1971.  Google Scholar

[4]

Q. R. Chowdhury and R. Mukherjee, On the complete integrability of the Hirota Satsuma, Journal of Physics A: Mathematical and General, 17 (1977), 231-234.  doi: 10.1088/0305-4470/17/5/002.  Google Scholar

[5]

S. Q. Dai, Solitary wave at the interface of a two-layer fluid, Applied Mathematics and Mechanics, 3 (1982), 721-731.   Google Scholar

[6]

S. Q. DaiG. F. Sigalov and A. V. Diogenov, Approximate analytical solutions for some strong nonlinear problems, Science in China Series A, 33 (1990), 843-853.   Google Scholar

[7]

C. Guha-Roy, Solitary wave solutions of a system of coupued nonlinear equation, J. Math. Phys., 28 (1987), 2087-2088.  doi: 10.1063/1.527419.  Google Scholar

[8]

C. Guha-Roy, Exact solutions to a coupled nonlinear equation, Inter. J. Theor. Phys., 27 (1988), 447-450.   Google Scholar

[9]

C. Guha-Roy, On explicit solutions of a coupled KdV-mKdV equation, Internat. J. Modern Phys. B, 3 (1989), 871-875.  doi: 10.1142/S0217979289000646.  Google Scholar

[10]

B. L. Guo and L. Chen, Orbital stability of solitary waves of coupled KdV equations, Differential and Integral Equations, 12 (1999), 295-308.   Google Scholar

[11]

M. GrillakisJ. Shatah and W. Strauss, Stability theory of solitary waves in the presence of symmetry I, Journal of Functional Analysis, 74 (1987), 160-197.  doi: 10.1016/0022-1236(87)90044-9.  Google Scholar

[12]

B. L. Guo and S. B. Tan, Global smooth solution for coupled nonlinear wave equations, Mathematical Methods in the Applied Sciences, 14 (1991), 419-425.  doi: 10.1002/mma.1670140606.  Google Scholar

[13]

W. P. Hong, New types of solitary-wave solutions from the combined KdV-mKdV equation, Nuovo Cimento Della Società Italiana Di Fisica B, 115 (2000), 117-118.   Google Scholar

[14]

R. Hirota and J. Satsuma, Soliton solutions of a coupled Korteweg-de Vries equation, Physics Letters A, 85 (1981), 407-408.  doi: 10.1016/0375-9601(81)90423-0.  Google Scholar

[15]

R. J. Iorio and V. Iorio, Fourier Analysis and Partial Differential Equations, Cambridge Studies in Advanced Mathematics, vol 70, Cambridge: Cambridge University Press, 2001. Google Scholar

[16]

E. L. Ince, The periodic Lam$\acute{e}$ functions, Proceedings of the Royal Society of Edinburgh, 60 (1940), 47-63.  doi: 10.1017/S0370164600020058.  Google Scholar

[17]

S. Y. Lou and L. L. Chen, Solitary wave solutions and cnoidal wave solutions to the combined KdV and MKdV equation, Mathematical Methods in the Applied Sciences, 17 (1994), 339-347.  doi: 10.1002/mma.1670170503.  Google Scholar

[18]

W. Magnus and S. Winkler, Hill's Equation, Tracts in Pure and Appliled Mathematics, vol. 20, Wiley, New York, 1966.  Google Scholar

[19]

V. Narayanamurti and C. M. Varma, Nonlinear propagation of heat pulses in solids, Physical Review Letters, 25 (1970), 1105-1108.   Google Scholar

[20]

M. Toda, Waves in nonlinear lattice, Progress of Theoretical Physics Supplement, 45 (1970), 174-200.   Google Scholar

[21]

W. G. ZhangG. L. Shi and Y. H. Qin, Orbital stability of solitary waves for the, Nonlinear Analysis: Real World Applications, 12 (2011), 1627-1639.  doi: 10.1016/j.nonrwa.2010.10.017.  Google Scholar

[22]

X. X. ZhengY. D. Shang and X. M. Peng, Orbital stability of periodic traveling wave solutions to the generalized Zakharov equations, Acta Math. Sci., 37 (2017), 998-1018.  doi: 10.1016/S0252-9602(17)30054-1.  Google Scholar

show all references

References:
[1]

J. Angulo, Stability of cnoidal waves to Hirota-Satsuma systems, Matemática Contemporânea, 27 (2004), 189–223.  Google Scholar

[2]

J. Angulo, Stability of dnoidal waves to Hirota-Satsuma system, Differential Integral Equations, 18 (2005), 611-645.   Google Scholar

[3]

P. Byrd and M. Friedman, Handbook of Elliptic Integrals for Engineers and Scientists 2nd edn, New York: Springer, 1971.  Google Scholar

[4]

Q. R. Chowdhury and R. Mukherjee, On the complete integrability of the Hirota Satsuma, Journal of Physics A: Mathematical and General, 17 (1977), 231-234.  doi: 10.1088/0305-4470/17/5/002.  Google Scholar

[5]

S. Q. Dai, Solitary wave at the interface of a two-layer fluid, Applied Mathematics and Mechanics, 3 (1982), 721-731.   Google Scholar

[6]

S. Q. DaiG. F. Sigalov and A. V. Diogenov, Approximate analytical solutions for some strong nonlinear problems, Science in China Series A, 33 (1990), 843-853.   Google Scholar

[7]

C. Guha-Roy, Solitary wave solutions of a system of coupued nonlinear equation, J. Math. Phys., 28 (1987), 2087-2088.  doi: 10.1063/1.527419.  Google Scholar

[8]

C. Guha-Roy, Exact solutions to a coupled nonlinear equation, Inter. J. Theor. Phys., 27 (1988), 447-450.   Google Scholar

[9]

C. Guha-Roy, On explicit solutions of a coupled KdV-mKdV equation, Internat. J. Modern Phys. B, 3 (1989), 871-875.  doi: 10.1142/S0217979289000646.  Google Scholar

[10]

B. L. Guo and L. Chen, Orbital stability of solitary waves of coupled KdV equations, Differential and Integral Equations, 12 (1999), 295-308.   Google Scholar

[11]

M. GrillakisJ. Shatah and W. Strauss, Stability theory of solitary waves in the presence of symmetry I, Journal of Functional Analysis, 74 (1987), 160-197.  doi: 10.1016/0022-1236(87)90044-9.  Google Scholar

[12]

B. L. Guo and S. B. Tan, Global smooth solution for coupled nonlinear wave equations, Mathematical Methods in the Applied Sciences, 14 (1991), 419-425.  doi: 10.1002/mma.1670140606.  Google Scholar

[13]

W. P. Hong, New types of solitary-wave solutions from the combined KdV-mKdV equation, Nuovo Cimento Della Società Italiana Di Fisica B, 115 (2000), 117-118.   Google Scholar

[14]

R. Hirota and J. Satsuma, Soliton solutions of a coupled Korteweg-de Vries equation, Physics Letters A, 85 (1981), 407-408.  doi: 10.1016/0375-9601(81)90423-0.  Google Scholar

[15]

R. J. Iorio and V. Iorio, Fourier Analysis and Partial Differential Equations, Cambridge Studies in Advanced Mathematics, vol 70, Cambridge: Cambridge University Press, 2001. Google Scholar

[16]

E. L. Ince, The periodic Lam$\acute{e}$ functions, Proceedings of the Royal Society of Edinburgh, 60 (1940), 47-63.  doi: 10.1017/S0370164600020058.  Google Scholar

[17]

S. Y. Lou and L. L. Chen, Solitary wave solutions and cnoidal wave solutions to the combined KdV and MKdV equation, Mathematical Methods in the Applied Sciences, 17 (1994), 339-347.  doi: 10.1002/mma.1670170503.  Google Scholar

[18]

W. Magnus and S. Winkler, Hill's Equation, Tracts in Pure and Appliled Mathematics, vol. 20, Wiley, New York, 1966.  Google Scholar

[19]

V. Narayanamurti and C. M. Varma, Nonlinear propagation of heat pulses in solids, Physical Review Letters, 25 (1970), 1105-1108.   Google Scholar

[20]

M. Toda, Waves in nonlinear lattice, Progress of Theoretical Physics Supplement, 45 (1970), 174-200.   Google Scholar

[21]

W. G. ZhangG. L. Shi and Y. H. Qin, Orbital stability of solitary waves for the, Nonlinear Analysis: Real World Applications, 12 (2011), 1627-1639.  doi: 10.1016/j.nonrwa.2010.10.017.  Google Scholar

[22]

X. X. ZhengY. D. Shang and X. M. Peng, Orbital stability of periodic traveling wave solutions to the generalized Zakharov equations, Acta Math. Sci., 37 (2017), 998-1018.  doi: 10.1016/S0252-9602(17)30054-1.  Google Scholar

[1]

Jonathan J. Wylie, Robert M. Miura, Huaxiong Huang. Systems of coupled diffusion equations with degenerate nonlinear source terms: Linear stability and traveling waves. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 561-569. doi: 10.3934/dcds.2009.23.561

[2]

Ting Liu, Guo-Bao Zhang. Global stability of traveling waves for a spatially discrete diffusion system with time delay. Electronic Research Archive, , () : -. doi: 10.3934/era.2021003

[3]

Xavier Carvajal, Liliana Esquivel, Raphael Santos. On local well-posedness and ill-posedness results for a coupled system of mkdv type equations. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020382

[4]

Zhenzhen Wang, Tianshou Zhou. Asymptotic behaviors and stochastic traveling waves in stochastic Fisher-KPP equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020323

[5]

Wei-Chieh Chen, Bogdan Kazmierczak. Traveling waves in quadratic autocatalytic systems with complexing agent. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020364

[6]

Wei Feng, Michael Freeze, Xin Lu. On competition models under allee effect: Asymptotic behavior and traveling waves. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5609-5626. doi: 10.3934/cpaa.2020256

[7]

Rong Chen, Shihang Pan, Baoshuai Zhang. Global conservative solutions for a modified periodic coupled Camassa-Holm system. Electronic Research Archive, 2021, 29 (1) : 1691-1708. doi: 10.3934/era.2020087

[8]

Mohammad Ghani, Jingyu Li, Kaijun Zhang. Asymptotic stability of traveling fronts to a chemotaxis model with nonlinear diffusion. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021017

[9]

Yi Guan, Michal Fečkan, Jinrong Wang. Periodic solutions and Hyers-Ulam stability of atmospheric Ekman flows. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1157-1176. doi: 10.3934/dcds.2020313

[10]

Weinan E, Weiguo Gao. Orbital minimization with localization. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 249-264. doi: 10.3934/dcds.2009.23.249

[11]

Gervy Marie Angeles, Gilbert Peralta. Energy method for exponential stability of coupled one-dimensional hyperbolic PDE-ODE systems. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020108

[12]

Bopeng Rao, Zhuangyi Liu. A spectral approach to the indirect boundary control of a system of weakly coupled wave equations. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 399-414. doi: 10.3934/dcds.2009.23.399

[13]

Haoyu Li, Zhi-Qiang Wang. Multiple positive solutions for coupled Schrödinger equations with perturbations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020294

[14]

Masaharu Taniguchi. Axisymmetric traveling fronts in balanced bistable reaction-diffusion equations. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3981-3995. doi: 10.3934/dcds.2020126

[15]

Jason Murphy, Kenji Nakanishi. Failure of scattering to solitary waves for long-range nonlinear Schrödinger equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1507-1517. doi: 10.3934/dcds.2020328

[16]

Scipio Cuccagna, Masaya Maeda. A survey on asymptotic stability of ground states of nonlinear Schrödinger equations II. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020450

[17]

Andrew Comech, Scipio Cuccagna. On asymptotic stability of ground states of some systems of nonlinear Schrödinger equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1225-1270. doi: 10.3934/dcds.2020316

[18]

Do Lan. Regularity and stability analysis for semilinear generalized Rayleigh-Stokes equations. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021002

[19]

Christian Aarset, Christian Pötzsche. Bifurcations in periodic integrodifference equations in $ C(\Omega) $ I: Analytical results and applications. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 1-60. doi: 10.3934/dcdsb.2020231

[20]

Amru Hussein, Martin Saal, Marc Wrona. Primitive equations with horizontal viscosity: The initial value and The time-periodic problem for physical boundary conditions. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020398

 Impact Factor: 

Metrics

  • PDF downloads (105)
  • HTML views (349)
  • Cited by (0)

Other articles
by authors

[Back to Top]